# SDR CA040402005

- Difficulty date: March 25, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Engine: Pwa PT6A114A
- System (JASC): 7250 · Turbine Section
- Part: Retaining Ring
- Part number: 3020159
- Condition: Collapsed
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE HOT SECTION WAS GIVEN A SCHEDULED HOT SECTION INSPECTION.  A FEW CT SHROUD SEGMENTS HAD SHIFTED SLIGHTLY AND WERE RUBBED.  THE RETAINING RING HAD NO END GAP AND WAS STARTING TO COME OUT OF THE GROOVE.  THIS PROBLEM HAS BEEN DOCUMENTED ON OTHER ENGINES.  PWA HAS ISSUED P/N 3110741-02 RETAINING RING ON SB 13121 (60A, 61, 62, 65 SERIES) AND SB 3248 (41/42, 45 SERIES) TO PREVENT THE COLLAPSE OF THE RETAINING RING.  THE LATTER SB HAS NOT BEEN ISSUED ON SMALLER ENGINE MODELS SUCH AS THE 114A ENGINE MODEL TO ALLOW THE MORE ROBUST RETAINING RING TO BE USED.
